Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 43, NWS Jackson, KY

August 31, 2013Rockcastle County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 31, 2013, 5:54 PM EDT for Rockcastle County, Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 5:54 PM EDT (21:54 UTC)
Expired
Sep 1, 2013, 12:00 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 94 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 6:00 PM EDTFLOODBrodhead, KYBRODHEAD EM SAYS 3 INCHES OF WATER ON HIGHWAY 2250. ALSO KNOWN AS SOUTH MAIN STREET.
Aug 31, 6:00 PM EDTFLASH FLOODBrodhead, KYBRODHEAD EM SAYS 3 INCHES OF WATER ON HIGHWAY 2250. ALSO KNOWN AS SOUTH MAIN STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WGUS53 KJKL 312154
FFWJKL
KYC203-010400-
/O.NEW.KJKL.FF.W.0043.130831T2154Z-130901T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
554 PM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL MIDNIGHT EDT SUNDAY

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN THE   
  WARNING AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT
  VERNON...BRODHEAD...BURR...FLAT ROCK...HIATT...HUMMEL...LAKE
  LINVILLE...MUELLERSVILLE...ORLANDO AND RENFRO VALLEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

SOME LOCALIZED HIGH HAS BEEN REPORTED IN BRODHEAD WITH DITCHES 
GETTING FULL.

&&

LAT...LON 3746 8435 3736 8425 3733 8431 3738 8444
      3746 8442

$$

JACOBSON
1 follow-up statement
909 
WGUS73 KJKL 312311
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EDT SAT AUG 31 2013

KYC203-312323-
/O.CAN.KJKL.FF.W.0043.000000T0000Z-130901T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKCASTLE KY-
711 PM EDT SAT AUG 31 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL ROCKCASTLE
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. SMALL 
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3746 8435 3736 8425 3733 8431 3738 8444
      3746 8442

$$

HAL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 5:40 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 31, 5:40 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT SAT AUG 31 2013

.MESOSCALE DISCUSSION...
ISSUED AT 540 PM EDT SAT AUG 31 2013

IN GENERAL...THE LINE ENTERING EASTERN KENTUCKY HAS BEEN WEAKENING.
JUST BEFORE THE LINE MOVED INTO THE AREA...AN OUTFLOW BOUNDARY MOVED
ACROSS THE AREA FROM NE TO SW AND AND HELPED TO DESTROY SOME OF THE
FAVORABLE STORM ENVIRONMENT. SOME TEMPERATURES STILL TO THE EAST OF
THE LINE ARE PRETTY WARM...SO DECIDED TO ISSUE A SPECIAL WEATHER
STATEMENT FOR THE LINE AS IT MAY STRENGTHEN AS THEY FIND MORE
FAVORABLE AIR. THE WARMER TEMPERATURES ARE GENERALLY WEST OF A LINE
FROM ROCKCASTLE TO BELL COUNTIES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 420 PM EDT SAT AUG 31 2013

THE MAIN CLUSTER OF CONVECTION CONTINUES TO SLOWLY MOVE SOUTH ACROSS
PORTIONS OF EASTERN KENTUCKY. THIS CLUSTER WAS MORE ORGANIZED WHEN IT
WAS MOVING THROUGH THE I-64 CORRIDOR AND HAS SINCE BECOME MORE
CELLULAR. HEAVY RAINFALL IS THE MAIN CONCERN WITH THESE...HOWEVER
GIVEN THAT THE OUTFLOW HAS ALREADY SURGED SOUTH AWAY FROM THE
ACTIVITY...WOULD EXPECT THE STORMS TO CONTINUE TO GRADUALLY WEAKEN
WITH TIME.

ANOTHER MORE ORGANIZED AREA OF CONVECTION IS ALIGNED ACROSS NORTH
CENTRAL KENTUCKY ASSOCIATED MORE WITH A SUBTLE OUTFLOW BOUNDARY FROM
CONVECTION THAT HAD OCCURRED LAST NIGHT. THE LATEST HRRR HAS BEEN
KEEPING THIS CONVECTION MORE CONFINED TO SOUTHERN KENTUCKY WITH
TIME...ALTHOUGH IT IS NOT MAKING MUCH OF A TURN YET. CVG DOWN TO LEX
HAS RECOVERED WELL FROM EARLIER CLOUD COVER...HOWEVER THE AIR CLOSER
TOWARDS OUR BLUEGRASS COUNTIES IS NOT AS UNSTABLE. THE BEST
INSTABILITY REMAINS ACROSS OUR SOUTHWEST COUNTIES...WITH
TEMPERATURES IN THE UPPER 80S AND DEW POINTS IN THE UPPER 60S TO
LOWER 70S. THERE IS ALSO AN OUTFLOW BOUNDARY THAT APPEARS TO HAVE
STALLED FROM ALONG A MOUNT VERNON TO HARLAN LINE...WHICH MAY SERVE AS
A FOCUS FOR DEVELOPMENT THROUGH EARLY THIS EVENING. AS SUCH...WILL
HAVE SOME HIGHER POPS IN THE SOUTHWEST...WITH LOWER POPS IN THE
NORTHEAST WHERE CONVECTION HAS WORKED OVER THE AIR MASS.

WEAK SHORT WAVE TROUGHS WILL CONTINUE TO TRAVERSE THE OHIO VALLEY
THROUGH THE REST OF THE SHORT TERM...HOWEVER AS PREVIOUSLY STATED IN
EARLIER DISCUSSIONS...THE MESOSCALE WILL CONTINUE TO DRIVE THE
WEATHER. AS SUCH...HAVE STUCK WITH CONTINUITY...AND ALLOWED FOR A
GENERAL DIURNAL INCREASE IN CONVECTION THROUGH THE DAY ON SUNDAY...
HOWEVER COULD NOT DROP OFF THE POPS TOO MUCH AT NIGHT.

HEAVY RAINFALL WILL BE THE MAIN HAZARD THROUGH THE SHORT TERM...AND
WILL MENTION THE POTENTIAL FOR ISOLATED FLASH FLOODING NOW THAT SOME
LOCATIONS HAVE BEEN PRIMED. A FEW STRONGER STORMS COULD ALSO PRODUCE
SOME STRONG WIND GUSTS AND POSSIBLY SMALL HAIL AS WELL.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 437 PM EDT SAT AUG 31 2013

THE PREDOMINANT PATTERN DURING THE PERIOD WILL FEATURE A LARGE UPPER
LEVEL RIDGE CENTERED NEAR COLORADO...AND A BROAD TROUGH OVER THE
EASTERN CONUS WITH IMPULSES PASSING THROUGH IT. THIS RESULTS IN
GENERAL NW FLOW ALOFT FOR OUR AREA...WITH THE UPPER LEVEL IMPULSES
BRINGING SURFACE COLD FRONTS SOUTH AND SOUTHEAST. ONE OF THESE
IMPULSES AND FRONTS IS SLATED TO AFFECT US AT THE START OF THE
PERIOD...WITH FROPA ON MONDAY NIGHT. WITH GENERAL MODEL AGREEMENT ON
THIS...AND THE FRONT APPROACHING AT PEAK HEATING...HAVE USED LIKELY
POPS DURING THE DAY. WITH THE COLD FRONT EXPECTED TO PASS ON MONDAY
EVENING AND A LOSS OF HEATING...POPS DROP OFF FOR THE NIGHT. SURFACE
HIGH PRESSURE THEN BUILDS IN WITH A DRIER AIR MASS FOR TUESDAY.

ANOTHER COLD FRONT DROPS IN ON THURSDAY...BUT POOR MOISTURE RETURN
IS ANTICIPATED BEFORE FROPA...AND WILL GO WITH A DRY FORECAST.
ANOTHER COLD FRONT APPROACHES ON SATURDAY...BUT MODELS ARE NOT
CONSISTENT ON ITS STRENGTH OR TIMING. NONE OF THE MODELS SEEM TO
SHOW GOOD MOISTURE RETURN AT THIS POINT...AND HAVE LEFT THE FORECAST
DRY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 250 PM EDT SAT AUG 31 2013

ORGANIZED CONVECTION HAS STEERED CLEAR OF LOZ AND SME THUS FAR...SO
WILL CONTINUE TO MENTION A VCTS ONLY FOR THESE LOCATIONS. A CLUSTER
OF SHOWERS AND THUNDERSTORMS MAY SNEAK INTO JKL IN THE NEXT 30
MINUTES TO AN HOUR IF THEY CAN HOLD TOGETHER. OTHERWISE...EXPECT SOME
FOG TO FORM ONCE AGAIN TONIGHT...WITH A LINGERING THREAT OF AT LEAST
SCATTERED CONVECTION CARRYING THROUGH SUNDAY. SINCE JKL TOOK A DIRECT
HIT FROM EARLIER STORMS...HAVE GONE FOR IFR FOG CONDITIONS THERE. THE
FOG WILL MIX OUT BY AROUND 13Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...JJ
SHORT TERM...GEOGERIAN
LONG TERM...HAL
AVIATION...GEOGERIAN
Hazardous weather outlook, Aug 31, 4:43 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT SAT AUG 31 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
443 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONG WIND GUSTS...LOCALLY HEAVY
RAINFALL...AND SMALL HAIL MAY OCCUR WITH THE STRONGER STORMS.

ANY STORMS THAT MOVE REPEATEDLY ACROSS THE SAME LOCATIONS MAY CAUSE
ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SUNDAY THROUGH
MONDAY NIGHT.

ANY STORMS THAT MOVE REPEATEDLY ACROSS THE SAME LOCATIONS MAY CAUSE
ISOLATED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN

In the hours before

Special weather statement, Aug 31, 2:23 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
223 PM EDT SAT AUG 31 2013

KYZ108-112-311900-
WOLFE-BREATHITT-
223 PM EDT SAT AUG 31 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300
PM EDT SATURDAY AFTERNOON...

   WOLFE AND
   NORTH CENTRAL BREATHITT.

AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PINE RIDGE...
OR NEAR CAMPTON...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAMPTON AROUND
230 PM EDT...STILLWATER AROUND 240 PM EDT...BAPTIST AROUND 245 PM
EDT...LANDSAW AROUND 250 PM EDT...HOLLONVILLE AROUND 300 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JJ
Local storm report, Aug 31, 3:00 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     FLASH FLOOD      BLUESTONE               38.15N 83.51W
08/31/2013                   ROWAN              KY   911 CALL CENTER

            WATER OVER ROADS IN BLUESTONE ALONG BLUESTONE-BRATTON
            BRANCH ROAD.

&&

DSTAMPER
Local storm report, Aug 31, 3:02 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      4 W MOREHEAD            38.19N 83.52W
08/31/2013                   ROWAN              KY   911 CALL CENTER

            WATER ACROSS HIGHWAY 32 AT THE INTERSECTION OF HIGHWAY 32
            AND INTERSTATE 64. ROAD IS IMPASSIBLE.

&&

DSTAMPER
Local storm report, Aug 31, 3:03 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      MOREHEAD                38.19N 83.44W
08/31/2013                   ROWAN              KY   911 CALL CENTER

            DISPATCH REPORTS SOME ROADS IN THE CITY LIMITS ARE
            FLOODED.

&&

DSTAMPER
Special weather statement, Aug 31, 4:44 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EDT SAT AUG 31 2013

KYZ058-068-069-312130-
ESTILL-ROCKCASTLE-JACKSON-
444 PM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 530 PM EDT SATURDAY AFTERNOON...

   NORTHWESTERN JACKSON...
   ROCKCASTLE AND
   SOUTHERN ESTILL.

AT 445 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES WEST OF
ALGER...OR 9 MILES NORTHEAST OF BEREA...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MORRILL AROUND
450 PM EDT...WINSTON AROUND 455 PM EDT...BLACKBURN AROUND 500 PM
EDT...WITT AROUND 505 PM EDT...STATION CAMP AROUND 510 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JACOBSON
Special weather statement, Aug 31, 5:34 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
534 PM EDT SAT AUG 31 2013

KYZ068-069-079-080-083-084-114-312215-
MCCREARY-PULASKI-ROCKCASTLE-WAYNE-LAUREL-JACKSON-OWSLEY-
534 PM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 615 PM EDT SATURDAY EVENING...

   JACKSON...
   NORTHEASTERN MCCREARY...
   EXTREME NORTHWESTERN OWSLEY...
   PULASKI...
   ROCKCASTLE...
   NORTHEASTERN WAYNE AND
   WESTERN LAUREL.

AT 534 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM CLOVER BOTTOM TO TRIMBLE...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF MCKEE TO 7 MILES SOUTHWEST OF
SOMERSET...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALLEY OAK
AROUND 540 PM EDT...BRAZIL AROUND 545 PM EDT...SAND SPRINGS AROUND
550 PM EDT...FOXTOWN AROUND 555 PM EDT...TATEVILLE AROUND 600 PM
EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 11:10 AM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan50 min
Aug 31, 11:28 AM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Morgan, Wolfe47 min
Aug 31, 1:58 PM EDTAreal Flood AdvisoryJKLFleming, Rowan3 hr
Aug 31, 2:13 PM EDTFlash Flood WarningJKLElliott, Fleming, Morgan, Rowan4 hr
Aug 31, 2:26 PM EDTAreal Flood AdvisoryJKLFleming, Rowan2 hr
Aug 31, 3:03 PM EDTFlash Flood WarningJKLBath, Menifee6 hr
Aug 31, 3:46 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Wolfe6 hr
Aug 31, 4:30 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee6 hr
Aug 31, 5:57 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle6 hr
Aug 31, 6:03 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Rockcastle27 min
Aug 31, 6:20 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle, Wayne9 hr
Aug 31, 6:49 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley41 min
Aug 31, 7:05 PM EDTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley6 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.